CaltechAUTHORS
  A Caltech Library Service

Limits of (certain) CAT(0) groups, I: Compactification

Groves, Daniel (2005) Limits of (certain) CAT(0) groups, I: Compactification. Algebraic and Geometric Topology, 5 (52). pp. 1325-1364. ISSN 1472-2747. http://resolver.caltech.edu/CaltechAUTHORS:GROagt05

[img]
Preview
PDF
See Usage Policy.

414Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:GROagt05

Abstract

The purpose of this paper is to investigate torsion-free groups which act properly and cocompactly on CAT(0) metric spaces which have isolated flats, as defined by Hruska [18]. Our approach is to seek results analogous to those of Sela, Kharlampovich and Miasnikov for free groups and to those of Sela (and Rips and Sela) for torsion-free hyperbolic groups. This paper is the first in a series. In this paper we extract an R-tree from an asymptotic cone of certain CAT(0) spaces. This is analogous to a construction of Paulin, and allows a great deal of algebraic information to be inferred, most of which is left to future work.


Item Type:Article
Additional Information:Submitted: 14 January 2005. Accepted: 20 September 2005. Published: 6 October 2005. arXiv:math.GR/0404440
Subject Keywords:CAT(0) spaces, isolated flats, Limit groups, R-trees
Record Number:CaltechAUTHORS:GROagt05
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:GROagt05
Alternative URL:http://dx.doi.org/10.2140/agt.2005.5.1325
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1176
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:02 Jan 2006
Last Modified:26 Dec 2012 08:43

Repository Staff Only: item control page